1. Thank you for visiting HeavyEquipmentForums.com! Our objective is to provide industry professionals a place to gather to exchange questions, answers and ideas. We welcome you to register using the "Register" icon at the top of the page. We'd appreciate any help you can offer in spreading the word of our new site. The more members that join, the bigger resource for all to enjoy. Thank you!

All drugs containing PHENYLPROPANOLAMINE are being recalled

Discussion in 'Safety Issues' started by busdrivernine, Nov 26, 2008.

  1. busdrivernine

    busdrivernine Well-Known Member

    Joined:
    Sep 18, 2007
    Messages:
    163
    Location:
    TEXAS
    Caution!!!!!!! Read and check your medicine cabinet

    Subject: Fw: DRUG RECALL - VERY SERIOUS -


    Subject: FW: DRUG RECALL - VERY SERIOUS -



    DRUG RECALL - VERY SERIOUS - CONFIRMED BY SNOPES.COM & FDA
    All drugs containing PHENYLPROPANOLAMINE are being recalled.

    STOP TAKING anything containing this ingredient.. It has been linked to increased hemorrhagic stroke ( bleeding in brain )
    among women ages 18-49 in the three days after starting use
    of medication The FDA recommended that everyone ( even children ) seek alternative medicine.

    The following medications contain Phenylpropanolamine :

    Acutrim Diet Gum Appetite Suppressant
    Acutrim Plus Dietary Supplements
    Acutrim Maximum Strength Appetite Control
    Alka-Seltzer Plus Children's Cold Medicine Effervescent
    Alka-Seltzer Plus Cold medicine (cherry or orange)
    Alka-Seltzer Plus Cold Medicine Original
    Alka-Seltzer Plus Cold & Cough Medicine Effervescent
    Alka-Seltzer Plus Cold & Flu Medicine
    Alka-Seltzer Plus Cold & Sinus Effervescent
    Alka-Seltzer Plus Night-Time Cold Medicine
    BC Allergy Sinus Cold Powder
    BC Sinus Cold Powder
    Comtrex Flu Therapy & Fever Relief
    Day & Night Contac 12-Hour Cold Capsules
    Contac 12 Hour Caplets
    Coricidin D Cold, Flu & Sinus
    Dexatrim Caffeine Free
    Dexatrim Extended Duration
    Dexatrim Gelcaps
    Dexatrim Vitamin C/Caffeine Free
    Dimetapp Cold & Allergy Chewable Tablets
    Dimetapp Cold & Cough Liqui-Gels
    Dimetapp DM Cold & Cough Elixir
    Dimetapp Elixir
    Dimetapp 4 Hour Liquid Gels
    Dimetapp 4 Hour Tablets
    Dimetapp 12 Hour Extendtabs Tablets
    Naldecon DX Pediatric Drops
    Permathene Mega-16
    Robitussin CF
    Tavist-D 12 Hour Relief of Sinus & Nasal Congestion
    Triaminic DM Cough Relief
    Triaminic Expectorant Chest & Head
    Triaminic Syrup Cold & Allergy
    Triaminic Triaminicol Cold & Cough

    I just found out and called the 800# on the container
    for Triaminic and they informed me that they are voluntarily recalling the following medicines because of a certain ingredient that is causing strokes and seizures in children

    Orange3D Cold & Allergy Cherry (Pink)
    3D Cold &Cough Berry
    3D Cough Relief Yellow 3D Expectorant

    They are asking you to call them at 800-548-3708 with
    the lot number on the box so they can send you postage for you
    to send it back to them, and they will also issue you a refund.
    If you know of anyone else with small children,
    PLEASE PASS THIS ON. THIS IS SERIOUS STUFF!

    DO PASS ALONG TO ALL ON YOUR MAILING LIST s o people are informed They can then pass it along to their families.

    To confirm these findings please take time to check the following:
    http://www.fda.gov/cder/drug/infopage/ppa/

    PLEASE PASS THIS ON TO YOUR CHILDREN IN CASE THEY GIVE IT TO THEIR CHILDREN OR TO FRIENDS WHO HAVE CHILDREN AND GRANDCHILDREN
     
  2. Dwan Hall

    Dwan Hall Senior Member

    Joined:
    Nov 10, 2004
    Messages:
    1,029
    Occupation:
    Self Employed
    Location:
    Juneau, Alaska
    Did a google search and found this

    Commentary:
    This widely circulated email forward warns recipients that medications containing phenylpropanolamine (PPA) have been recalled by the US Food and Drug Administration (FDA). The message contains a long list of products that supposedly contain phenylpropanolamine and therefore should be avoided.

    The core information in this email forward was true several years ago. However, the information it contains is now very outdated and is therefore of little value in 2005 and beyond.

    In November 2000, the FDA issued a Public Health Advisory concerning the safety of products containing phenylpropanolamine hydrochloride. The advisory noted that the "FDA is taking steps to remove phenylpropanolamine from all drug products and has requested that all drug companies discontinue marketing products containing phenylpropanolamine."

    The FDA issued this health advisory after a study revealed that using phenylpropanolamine "increases the risk of hemorrhagic stroke (bleeding into the brain or into tissue surrounding the brain) in women. Men may also be at risk."

    Consequently, in the years since this advisory was issued, pharmaceutical companies selling products in the US have indeed removed phenylpropanolamine from their products as requested by the FDA. Therefore, the medications listed in these emails have, in all likelihood, been reformulated and no longer contain phenylpropanolamine.

    In fact, the FDA's Phenylpropanolamine (PPA) Information Page advises that people ignore these emails and check the labels of individual medications instead:

    FDA is aware of emails circulating widely that list many products allegedly containing PPA. These emails, however, generally contain dated and inaccurate information and should be ignored.

    The FDA recommends that consumers read the labels of OTC drug products to determine if the product contains PPA. The Agency believes this to be the most accurate method for determining the PPA content of OTC products rather than providing an incomplete or out-of-date list of products that may have already been reformulated and no longer contain PPA.

    If consumers still have medications purchased several years ago, they should certainly check the labels to ascertain if PPA is present.